MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 280025MM
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Stenosis (4066)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Insufficient Information (4580)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 25mm 2800 pericardial aortic valve underwent valve-in-valve intervention after an implant duration of nine (9) years, six (6) months due to unknown reasons.The tavr procedure was performed with a 26mm 9750tfx transcatheter valve.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, b5, b7, d4, g3, g6, h2, h4, h6.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.
 
Event or Problem Description
It was reported that a patient with a 25mm 2800 pericardial aortic valve underwent valve-in-valve intervention after an implant duration of nine (9) years, six (6) months due to aortic stenosis.The patient initially presented with fatigue and exercise intolerance.The tavr procedure was performed with a 26mm 9750tfx transcatheter valve.The patient was stable post procedure and then discharged home.
 
Additional Manufacturer Narrative
Stenosis is a common manifestation of bioprosthetic valve and valved conduit dysfunction and has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Bioprosthetic device stenosis is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.A definitive root cause is unable to be determined, however, patient and/or procedural factors likely caused or contributed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21435671
Report Number2015691-2025-01222
Device Sequence Number17294204
Product Code DYE
UDI-Device Identifier00690103021677
UDI-Public(01)00690103021677(17)190216
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/16/2019
Device Model Number280025MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/25/2025
04/09/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/21/2025
04/09/2025
Date Device Manufactured02/17/2015
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexFemale